Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 8, 2006, 12:51 PM CST for Madison County, Arkansas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2006, 12:51 PM CST (18:51 UTC)
- Expired
- Mar 8, 2006, 1:10 PM CST
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 12:57 PM CST | HAIL 1 | Pettigrew, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 081851 SVRTSA ARC087-081930- /O.NEW.KTSA.SV.W.0018.060308T1851Z-060308T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1251 PM CST WED MAR 8 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHWEST ARKANSAS * UNTIL 130 PM CST * AT 1249 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF SAINT PAUL... MOVING NORTHEAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT PAUL... PETTIGREW AND BOSTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3576 9387 3573 9378 3578 9353 3614 9340 $$
2 follow-up statements
000 WWUS54 KTSA 081905 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 104 PM CST WED MAR 8 2006 ARC087-081930- /O.CON.KTSA.SV.W.0018.000000T0000Z-060308T1930Z/ MADISON AR- 104 PM CST WED MAR 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CST FOR MADISON COUNTY... AT 1259 PM CST...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT PRODUCED QUARTER SIZE HAIL IN PETTIGREW. THIS STORM WAS LOCATED NEAR BOSTON...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL BE OUT OF THE COUNTY BY 115 PM. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEATHERS. LAT...LON 3586 9367 3579 9362 3581 9351 3603 9343 $$
000 WWUS54 KTSA 081910 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 110 PM CST WED MAR 8 2006 ARC087-081920- /O.CAN.KTSA.SV.W.0018.000000T0000Z-060308T1930Z/ MADISON AR- 110 PM CST WED MAR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3586 9367 3579 9362 3581 9351 3603 9343 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 10:03 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 8, 10:03 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CST WED MAR 8 2006
.DISCUSSION...
ELEVATED SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS SOUTHEASTERN
OKLAHOMA INTO NORTHWEST ARKANSAS THIS MORNING WITHIN A REGION OF
ENHANCED UPGLIDE AND MOISTURE ADVECTION. LATEST DATA SUPPORTS THIS
ROUND OF PRECIP CONTINUING INTO EARLY AFTERNOON...AND THE SEVERE
RISK WITH THIS ACTIVITY WILL BE LIMITED.
ACTIVE SURFACE PATTERN WILL CONTINUE TO DEVELOP THROUGHOUT THE DAY
WITH THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT BEING AN
APPROACHING DRYLINE AND SURFACE LOW. WILL HOLD ONTO LOW
THUNDERSTORM CHANCES FOR THIS AFTERNOON...THOUGH BETTER CHANCES
WITHIN THE FORECAST AREA WILL BE AFTER 6 PM. OVERNIGHT WILL BE AN
ACTIVE SEVERE WEATHER PERIOD...WITH LATER DISCUSSION AND HAZARDOUS
WEATHER OUTLOOKS CONTAINING ADDITIONAL DISCUSSION.
WILL CONTINUE WITH CURRENT FIRE WEATHER PRODUCTS WITH UPDATES
FORTHCOMING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 4Hazardous weather outlook, Mar 8, 4:52 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 452 AM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 452 AM CST WED MAR 8 2006 ...SIGNIFICANT ROUND OF SEVERE WEATHER EXPECTED TONIGHT WITH THE POTENTIAL FOR A FEW TORNADOES... ...RED FLAG WARNING IN EFFECT FOR TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA....SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET....AFTER 900 PM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 600 PM. AREA AT GREATEST RISK...SE OKLAHOMA...WEST-CENTRAL ARKANSAS. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...900 AM. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1000 AM. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... SCATTERED THUNDERSTORMS DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA EARLY THIS MORNING...THEN LIFTED NORTHEAST OF THE AREA. THE ATMOSPHERE IS EXPECTED TO REMAIN CAPPED FOR THE REMAINDER OF THIS MORNING AND AFTERNOON WITH LIMITED THUNDERSTORMS CHANCES...PRIMARILY OVER FAR NORTHEAST OKLAHOMA. STRONG SOUTHERLY WINDS WILL CONTINUE TO TRANSPORT LOW LEVEL MOISTURE INTO THE AREA WITH GUST TO 35 MPH LIKELY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY EARLY AFTERNOON. WITH TEMPERATURES RISING INTO THE LOWER TO MID 70S...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE. A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF NORTHEAST OKLAHOMA. PLEASE REFER TO THE LATEST RED FLAG WARNING /OKCRFWTSA / AND FIRE DANGER STATEMENT /OKCRFDTSA / ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS BY LATE AFTERNOON WITH A DRY LINE PUSHING EAST INTO CENTRAL OKLAHOMA. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE ALONG AND EAST OF THE DRY LINE BY LATE AFTERNOON WITH STRONG WIND FIELDS ALOFT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY INITIATE ALONG THE DRY LINE BY EARLY EVENING...MOVING INTO EASTERN OKLAHOMA DURING THE EVENING HOURS. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THERE WILL BE AN INCREASED TORNADO THREAT WITH ANY ISOLATED SUPERCELLS THAT MOVE INTO EASTERN OKLAHOMA. THE THUNDERSTORM ACTIVITY WILL LIKELY BECOME MORE LINEAR WITH TIME... MOVING ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL LIKELY CONTAIN LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. IN ADDITION...LOW LEVEL WIND FIELDS ARE EXPECTED TO BE ESPECIALLY STRONG ACROSS SOUTHEAST OKLAHOMA AND WEST- CENTRAL ARKANSAS...WITH AN INCREASED TORNADO THREAT THROUGH THE OVERNIGHT HOURS. PERSONS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHOULD BE PREPARED FOR SIGNIFICANT SEVERE WEATHER TONIGHT WITH THE POTENTIAL FOR A FEW TORNADOES. RESIDENTS SHOULD MONITOR THIS SITUATION CLOSELY THROUGHOUT THE DAY INTO THE OVERNIGHT HOURS. WATCHES AND WARNINGS WILL LIKELY BE ISSUED FOR A LARGE PORTION OF THE AREA THIS EVENING... CONTINUING WELL INTO THE OVERNIGHT HOURS. GIVEN THE SEVERE WEATHER WILL LIKELY IMPACT A LARGE PORTION OF THE AREA DURING THE OVERNIGHT HOURS...NOAA WEATHER RADIOS SHOULD BE IN PROPER WORKING ORDER AND SET TO THE AUDIBLE ALARM POSITION. PLEASE REFER TO THE LATEST PUBLIC INFORMATION STATEMENT /OKCPNSTSA/ FOR ADDITIONAL SEVERE WEATHER SAFETY RULES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS SHOULD BE PREPARED FOR SIGNIFICANT SEVERE WEATHER TONIGHT WITH THE POTENTIAL FOR A FEW TORNADOES. PLEASE REFER TO THE NATIONAL WEATHER SERVICE TULSA DECISION SUPPORT PAGE FOR WARNING PROBABILITIES FOR YOUR GIVEN AREA. SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS MAY REDEVELOP THURSDAY AS VERY COLD AIR ALOFT PASSES OVERHEAD. ANY STORMS WHICH DEVELOP WITHIN THIS ENVIRONMENT WILL HAVE A HIGH CHANCE OF PRODUCING LARGE HAIL. ANOTHER STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS SUNDAY INTO MONDAY WITH A CHANCE FOR ADDITIONAL THUNDERSTORMS...INCLUDING THE RISK FOR SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 8, 12:03 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CST WED MAR 8 2006
ARZ019-029-OKZ076-081845-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-
1203 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 1203 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHWEST OF SHADY POINT...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...
SHADY POINT...CAMERON...PANAMA...ROCK ISLAND...POCOLA...
SCULLYVILLE...BRADEN...MILL CREEK...URSULA...HACKETT...BARLING...
LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...KIBLER AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:11 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 31 min |
| Mar 8, 12:31 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.